MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION SHOULDER; GLENOID, UNIFORM, PEGGED 42MM CM FOUNDATION SHOULDER

ENCORE MEDICAL L.P. FOUNDATION SHOULDER; GLENOID, UNIFORM, PEGGED 42MM CM FOUNDATION SHOULDER
Model Number 500-04-142
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - failed total shoulder patient has had for 13 years.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to a failure of total shoulder.The previous surgery and the surgery detailed in this event occurred 12 years and 9 months apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The healthcare professional indicated there was no delay in surgery and another suitable device was available.The revision surgery was completed as intended and without incident.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to failure of total shoulder.There were no findings during this evaluation that indicate the reported devices were defective.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, degenerative bone disease, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION SHOULDER
Common Device Name
GLENOID, UNIFORM, PEGGED 42MM CM FOUNDATION SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9905450
Report Number1644408-2020-00268
Device Sequence Number644060
Product Code KWS
UDI-Device Identifier00888912143196
UDI-Public(01)00888912143196
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2012
Device Model Number500-04-142
Device Catalogue Number500-04-142
Device Lot Number53851930
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/07/2020
05/07/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date05/07/2020
05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
504-42-022 LOT 53809586
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR